BOULDER COUNTY, Colo. (KDVR) — Boulder County Public Health (BCPH) is issuing a warning after street drugs were found tainted with fentanyl on Thursday.
BCPH said the fentanyl was found in Xanax and Oxycodone 30 mg pills that are currently being circulated in the community and may be from Mexico.
Fentanyl is 50 to 100 times more potent than heroin, and significantly increases the risk of death from accidental overdose, according to BCPH.
“Anyone who may use street drugs, or knows someone who does, should keep Naloxone (an overdose reversal drug) with them at all times,” said Trina Faatz of the Boulder County Substance Use Advisory Group. “And, if possible, avoid using alone, or inform someone that they will be using.”
Here are the signs of an overdose, according to BCPH:
- Not responsive to sound or pain, such as a sternum rub
- Not breathing
- Blue lips or fingertips
- Loud gurgling sounds
If you are concerned, BCPH said you can pick up an overdose prevention kit at BCPH as well as some local pharmacies, without a prescription.